What is the feeling like with diabetes

dejavu
By dejavu Latest Reply 2009-09-02 10:37:04 -0500
Started 2009-08-29 17:51:41 -0500

I have just been diagnosed with type2, according to my DR. I'm not sure how I can tell when I am to high or to low with my BS. How do you feel when you are either to high or to low.


8 replies

Bekki Diabetic
Bekki Diabetic 2009-09-02 10:37:04 -0500 Report

Low BS - I tend to not feel well, very shaky, sweaty, and extremely confused. It is really hard for me to think but I do realize that I need some juice or glucose tab because I feel as if I pass out. High BS - Extremely anxious, irritable, HUNGRY…have to really watch what I am eating because I tend to make matters worse by eating all the wrong things. Am trying to drink lots of water b4 I splurge on eating to see if it will fill me up. I was told lots of times when I eat, it may be because I am thirsty rather than hungry (but I feel hungry).
The advice on keeping a journal/log is wonderful and I start out being so good and then I tend to get lax - am trying to get better there because whomever said others will treat us the way we treat ourselves, is so true. We need to put ourselves first and get a handle on diabetes so we can help others.

Antique-Dave
Antique-Dave 2009-09-01 15:04:01 -0500 Report

The only thing you can really trust is your meter.

Everything else can change too much. When I'm dropping below 100 I start getting hungry, if I'm at 80 I'm really hungry and starting to feel shakey below that but its not 100% accurate.

When I start going high too fast like the night I got a glass of regular pepsi by mistake I feel queezy kind of sick or sleepy and no energy, when the no energy feeling strikes then I need to walk or get on the exercize bike for a few minutes.

How you are feeling can give you some clues but its not a substitution for testing.

hbkunkel
hbkunkel 2009-08-30 01:33:35 -0500 Report

I agree that you need a meter and check your sugar often, especially if you suspect you are either high or low. I concur with the others in the shaky,fuzzy "wierd" sensation of being too low. But when I am too high I often get a headache and my vision tends to be more blurry than normal. I am glad you are going back to the doctor to start getting straightened out. Hang in there and you will get to understand much more on a daily life how to life with diabetes. Feel free to pose any questions because you will get great information on this site.
Betsie

Judy(JP)
Judy(JP) 2009-08-29 21:36:34 -0500 Report

Hi,
You will need to get a blood glucose meter if they didn't give you one already. That's really the only way to tell if it's high or low. Some people can't tell by how they feel. You'll need to check your blood sugar every day at least once, your doctor will tell you how often. You'll want to do some before you eat and some 2 hours after you eat so you can figure out how certain food affect you. Especially carbohydrates like bread, potatoes, rice, pasta, and some vegetables. Not sure if that's what you were looking for but you said you were new to this so thought I'd explain a little.

*Judy

dejavu
dejavu 2009-08-29 22:15:57 -0500 Report

Just got my meter and will follow your advise…have first appointment with dr. next week to show him my results.

Jipwhip
Jipwhip 2009-08-29 19:18:29 -0500 Report

When I am low I will get sweaty, confused, fell dizzy and generally don't feel very well. When I am high I have mood swings real bad. But everyone can have different things happen or feel. Hope this helps.

dejavu
dejavu 2009-08-29 22:12:35 -0500 Report

I notice the lows by having a weak feeling and stumble about…Don't have any real problems with the highs. Just got my meter and have not had much comparisons between the two…When I last had the low feeling, i drank some orange juice and immediately felt better.

Vicrgreen
Vicrgreen 2009-08-29 18:36:21 -0500 Report

Read the "Just Found Out and Severely Depressed" Thread for lots of good inormation for the newly diagnosed.

I don't notice anything in particular different when my BG is high. Probably because high was normal for me for a long time pre diagnosis.

When it is low the change is drastic. I have cold sweats, am dizzy, don't track to well, and on occasion (depending on just how low my BG has gotten) pass out.

You'll find great discussions on all these things on these discussion boards. Keep reading.

Good luck and God bless.
Vicki